Alert archive / Texas / Gale Watches in 2017
Gale Watch 2, NWS Brownsville, TX
NWS Brownsville, TX issued this gale watch at Apr 4, 2017, 3:05 PM CDT. It took effect at Apr 5, 2017, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 3:05 PM CDT (20:05 UTC)
- In effect from
- Apr 5, 2017, 7:00 AM CDT
- Expired
- Apr 5, 2017, 4:44 AM CDT
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
226 WHUS74 KBRO 042005 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 305 PM CDT TUE APR 4 2017 ...VERY STRONG NORTH WINDS TO DEVELOP ACROSS THE LOWER TEXAS COASTAL WATERS WEDNESDAY MORNING... .A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS WEDNESDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD IN THE WAKE OF THE FRONT AND THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN GULF OF MEXICO. VERY STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT WEDNESDAY MORNING. GMZ130-132-135-150-155-170-175-050415- /O.NEW.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 305 PM CDT TUE APR 4 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. * WAVES/SEAS...BAY WATERS WILL BE VERY ROUGH ACROSS THE LAGUNA MADRE WEDNESDAY MORNING. SEAS WILL BUILD TO 6 TO 9 FEET NEARSHORE...8 TO 11 FEET FAR OFFSHORE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ CASTILLO
2 follow-up statements
344 WHUS74 KBRO 050332 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1032 PM CDT TUE APR 4 2017 ...VERY STRONG NORTH WINDS ARE LIKELY ACROSS THE LOWER TEXAS COASTAL WATERS WEDNESDAY MORNING... .A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS WEDNESDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN GULF OF MEXICO. VERY STRONG NORTH WINDS WITH NEAR GALE FORCE GUSTS WILL DEVELOP BEHIND THE FRONT WEDNESDAY MORNING. GMZ130-132-135-150-155-170-175-051200- /O.CON.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1032 PM CDT TUE APR 4 2017 ...GALE WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. * WAVES/SEAS...BAY WATERS WILL BE VERY ROUGH ACROSS THE LAGUNA MADRE WEDNESDAY MORNING. SEAS WILL BUILD TO 6 TO 9 FEET NEARSHORE...8 TO 11 FEET FAR OFFSHORE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
164 WHUS74 KBRO 050944 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 444 AM CDT WED APR 5 2017 ...VERY STRONG NORTH WINDS ACROSS THE LOWER TEXAS COASTAL WATERS TODAY... .A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY THIS MORNING. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN GULF OF MEXICO. VERY STRONG NORTH WINDS WITH FREQUENT GUSTS TO GALE FORCE GUST WILL OCCUR BEHIND THE FRONT THROUGH MID- DAY. WINDS AND SEAS WILL REMAIN HAZARDOUS EVEN AFTER WIND GUSTS DIMINISH BELOW GALE FORCE GMZ130-132-135-051745- /O.UPG.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.GL.W.0003.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.SI.Y.0023.170405T1800Z-170406T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 444 AM CDT WED APR 5 2017 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS MORNING...DIMINISHING TO AROUND 20 KNOTS LATE THIS AFTERNOON. * BAY CONDITIONS...BECOMING VERY ROUGH LATE THIS MORNING...SUBSIDING TO ROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-051745- /O.UPG.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.GL.W.0003.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.SC.Y.0027.170405T1800Z-170406T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 444 AM CDT WED APR 5 2017 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS MORNING...DIMINISHING TO 18 TO 23 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET NEARSHORE...7 TO 9 FEET FAR OFFSHORE WEDNESDAY MORNING THROUGH AT LEAST WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Apr 4, 2:52 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 4, 2:52 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
252 PM CDT Tue Apr 4 2017
.SHORT TERM (Tonight through Wednesday Night): 500mb low across
northeast New Mexico and Texas panhandle this afternoon will move
eastward across the southern plains tonight and open up as a 500mb
trough across the midwest United States and east TX Wed afternoon.
This will bring a cold front through the CWA Wed morning and surface
high pressure will build into the area Wed afternoon. The pressure
gradient will increase across the lower TX coast Wednesday and wind
advisories will likely be needed for the coastal counties as a
result. Winds will diminish Wed night as surface high pressure
settles over the area. Some patchy fog may develop across the
eastern portions of the CWA tonight as winds become light and
variable ahead of the front moving into south TX.
.LONG TERM (Thursday through Tuesday):It's a quiet start to the period,
with fairly pleasant conditions in place across the Rio Grande
Valley and Deep South Texas. Near normal temperatures expected
along with comfortable dewpoints on Thursday. Surface high
pressure centered over central Texas Thursday shifts east over the
western Gulf of Mexico during the day and Thursday night,
resulting in winds shifting back to the southeast Thursday night.
With the return of onshore flow, moisture, winds, and temperatures
increase. On Friday, temperatures remain near normal, with a
slight increase in dewpoints and moderate southeasterly winds.
Pressure gradient tightens Saturday as high pressure over the
northern Gulf of Mexico interacts with lower pressure over the
Plains, resulting in breezy conditions Saturday and Sunday. Model
guidance has continued a slightly downward trend of peak sustained
winds on Sunday across the coastal counties, so have kept winds
below wind advisory levels on Sunday afternoon. Would not be
surprised to see a few brief periods where winds eclipse 25 to 26
knots. Warming trend ensues over the weekend with above normal
temperatures returning for much of the area.
Moving into Monday and Tuesday, a change in the pattern comes in,
with a weak s/w tough moving across the region. The combination of
the trough and increasing low level moisture will lead to a slight
chance of showers and thunderstorms Monday. Model differences
arise going into the Monday night and Tuesday time frame with the
ECWMF trying to push a boundary through the region and the GFS
being more conservative and keeping it north. Have introduced
slight chance pops in for Tuesday to account for rain chances with
boundary.
&&
.MARINE:(Tonight through Wednesday night): Seas were near 4 feet
with southeast winds near 12 knots at buoy020 this afternoon. Light
south winds will prevail across the coastal waters tonight before a
cold front moves through the lower Texas coast Wed morning. Winds
will shift to the north and increase with gusts to near gale force
likely. Will go ahead and issue a gale watch for the Laguna Madre
and offshore waters Wed morning through early Wed afternoon. Very
strong north winds Wednesday will gradually diminish Wed afternoon
through Wed evening as the pressure gradient gradually weakens
across the lower TX coast as high pressure settles across deep south
TX. Small craft advisories will be needed for all of the coastal
waters Wed afternoon and for the offshore waters Wed night.
Thursday through Sunday: Winds and seas will be on the downswing
Thursday morning in the wake of Wednesday's cold front, but Small
Craft Advisories may still be ongoing Thursday morning for the
offshore Gulf waters. Seas will continue to subside Thursday
afternoon and night as surface high pressure shifts east across
the western Gulf of Mexico. Pressure gradient strengthens going
into Saturday, with SCEC conditions likely Saturday afternoon
across all waters and Small Craft Advisories likely by Saturday
evening for the Gulf waters. Small Craft Advisory conditions are
likely to continue through the day Sunday for all lower Texas
coastal waters.
&&
.FIRE WEATHER...With observed and forecasted fuel dryness across
portions of the CWA...will continue Fire Weather watch for most of
the area late Wed morning through Wed afternoon as a cold front will
move through the Rio Grande valley Wed morning bringing drier air
into the region and strong north winds. This will result in low
relative humidity values and 20ft winds near Red flag warning
criteria Wed afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 68 83 59 79 / 10 10 0 0
BROWNSVILLE 70 83 57 81 / 10 10 0 0
HARLINGEN 65 85 54 82 / 10 10 0 0
MCALLEN 68 88 57 84 / 10 10 0 0
RIO GRANDE CITY 61 86 54 85 / 10 0 0 0
SOUTH PADRE ISLAND 70 80 62 76 / 10 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ248>255.
GM...Gale Watch from Wednesday morning through Wednesday afternoon
for GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/58Hazardous weather outlook, Apr 4, 5:29 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 529 AM CDT Tue Apr 4 2017 TXZ248>257-042100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 529 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and Boca Chica State Park. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Fire Weather Watch is in effect from 12pm to 8pm on Wednesday for all zones except for Coastal Cameron and Coastal Willacy. An elevated risk of rip currents is likely Wednesday and Thursday, and possibly again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-042100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 529 AM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisories will be needed for the Laguna Madre and Gulf waters beginning early Wednesday morning. Wind gusts may briefly reach gale force. Hazardous seas will continue through around mid-day Thursday. Additional small craft advisories may be needed for all or parts of the Lower Texas Coastal Waters Saturday evening into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:52 AM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.